Thunderstorm Wind, San Saba
- When
- May 28, 8:15 PM CST
- Where
- San Saba County, Cherokee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.983, -98.700
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 28, 1:21 PM CST, 6 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT MAY 28 2005
.SHORT TERM...
MCV FROM STORMS LAST NIGHT IS NOW SITTING TO THE WEST OF MIDLAND
AND DRIFTING SLOWLY EAST THIS AFTERNOON. SHORTWAVE TROUGH STILL
NEARLY STATIONARY OVER NORTHERN MEXICO WITH SHEAR ZONE EXTENDING
NORTHEASTWARD INTO WEST TEXAS. THIS AND CLEARING SKIES OVER
SOUTHWEST TEXAS HAS RESULTED IN ANOTHER ROUND OF THUNDERSTORMS
THIS AFTERNOON CURRENTLY LOCATED FROM MIDLAND TO MARATHON.
EXPECT THESE STORMS TO CONTINUE TO MOVE EASTWARD THIS
AFTERNOON AND SHOULD MOVE INTO OUR FORECAST AREA INTO THIS EVENING.
BETTER INSTABILITY IS TO THE SOUTHWEST WHERE MORE SUNSHINE HAS
GOTTEN THROUGH THE CLOUDS...BUT THINK STORMS WILL STILL HOLD
TOGETHER THROUGH OUR AREA. SEVERE THREAT LOOKS LIMITED...BUT
FLOODING A GOOD POSSIBILITY AS MANY AREAS OVER OUR SOUTHERN
COUNTIES SAW 3 TO 4 INCHES OF RAIN LAST NIGHT. HAVE CONTINUED THE
FLASH FLOOD WATCH FOR TONIGHT.
.LONG TERM...
WILL CONTINUE WITH GOOD CHANCE OF RAIN THROUGH THE REST OF THE
HOLIDAY WEEKEND AS A POTENTIAL DRYLINE SETS UP SUNDAY OVER FAR
WEST TEXAS. STORMS WILL LIKELY FIRE AGAIN TO THE WEST TOMORROW
AFTERNOON AND MOVE EASTWARD INTO THE AREA DURING THE EVENING.
THUNDERSTORMS POSSIBLE AGAIN ON MONDAY AS A COLD FRONT MOVES
INTO THE NORTHERN COUNTIES BY MONDAY AFTERNOON. A LITTLE MORE
HEATING EXPECTED ON MONDAY...SO MORE INSTABILITY AND BETTER
SHEAR MAY RESULT IN SEVERE STORMS AS WELL. HAVE GONE HIGHER
THAN GFS ON PRECIP CHANCES FOR MONDAY...BUT WILL HAVE TO WATCH
THE TIMING OF THE FRONT. THE NEXT WAVE COMES IN TUESDAY
NIGHT/WEDNSDAY..AND BY THE END OF THE WEEK...A CLOSED LOW
DEVELOPS OVER NORTHERN MEXICO AND MOVES ACROSS WEST TEXAS SATURDAY AND
SUNDAY...CONTINUING OUR CHANCE OF RAIN. IN OTHER WORDS...RAIN
CHANCES CONTINUE THROUGH THE EXTENDED FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 65 82 66 82 / 50 40 40 40
SAN ANGELO 66 84 67 85 / 60 30 40 40
JUNCTION 67 85 68 89 / 50 40 50 40
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 4 AM SATURDAY UNTIL 5 AM CDT
SUNDAY FOR THE FOLLOWING ZONES...BROWN...CALLAHAN...COKE...
COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...
JONES...KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...
RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...STERLING...
SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN.
&&
08/99HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT SAT MAY 28 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-291823- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 230 PM CDT SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A MOIST UNSTABLE AIR MASS REMAINS OVER WEST CENTRAL TEXAS. THUNDERSTORMS DEVELOPING FROM MIDLAND TO FORT STOCKTON THIS AFTERNOON...MAY MOVE EAST INTO WEST CENTRAL TEXAS OVERNIGHT. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES AND FLASH FLOODING. WITH AREAS SOUTH OF A BIG LAKE...SAN ANGELO...BROWNWOOD LINE HAVING RECEIVED 2 TO 4 INCHES...ADDITIONAL RAIN WILL QUICKLY RUN OFF AND CAUSE FLASH FLOODING. AN ISOLATED STORM OR TWO MAY ALSO BECOME SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A MOIST UNSTABLE AIR MASS WILL REMAIN OVER WEST CENTRAL TEXAS INTO MUCH OF NEXT WEEK. WEAK UPPER DISTURBANCES AND A WEAK COLD FRONT ON MONDAY AND TUESDAY WILL BE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AND POTENTIAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 636 PM CDT SAT MAY 28 2005 TXZ065-066-072-073-139-290030- COKE TX-COLEMAN TX-CONCHO TX-RUNNELS TX-TOM GREEN TX- 636 PM CDT SAT MAY 28 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR COKE... RUNNELS...COLEMAN...TOM GREEN AND CONCHO COUNTIES... AT 630 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6 MILES WEST OF BRONTE TO 5 MILES SOUTH OF MAVERICK TO 4 MILES SOUTHEAST OF MILES...MOVING EAST AT 40 MPH. STRONG THUNDERSTORMS WILL BE NEAR...NORTON AT 645 PM CDT...BALLINGER AT 650 PM CDT... HATCHEL AT 655 PM CDT...WINTERS...BENOIT AT 705 PM CDT... TALPA...CREWS AT 715 PM CDT...GLEN COVE AT 725 PM CDT... PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 658 PM CDT SAT MAY 28 2005 TXZ154-168-290100- MCCULLOCH TX-MENARD TX- 658 PM CDT SAT MAY 28 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR MCCULLOCH AND MENARD COUNTIES... AT 655 PM CDT...A LINE OF STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES WEST OF MENARD...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... MENARD AT 725 PM CDT... HEXT AT 755 PM CDT... OTHER STRONG THUNDERSTORMS STRETCHED ACROSS U.S. HIGHWAY 190 FROM EAST TO WEST ACROSS MENARD COUNTY. SMALL HAIL NEAR 3/4 INCH IN DIAMETER...AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 706 PM CDT SAT MAY 28 2005 TXZ066-073-113-114-127-128-139-154-290100- CALLAHAN TX-COLEMAN TX-CONCHO TX-JONES TX-MCCULLOCH TX-RUNNELS TX-SHACKELFORD TX-TAYLOR TX- 706 PM CDT SAT MAY 28 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR SHACKELFORD...JONES...TAYLOR...CALLAHAN...RUNNELS...COLEMAN...CONCHO AND MCCULLOCH COUNTIES... AT 701 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF ANSON TO 3 MILES WEST OF ABILENE TO 7 MILES SOUTHEAST OF BALLINGER TO 19 MILES SOUTH OF PAINT ROCK...MOVING EAST AT 25 MPH. STRONG THUNDERSTORMS WILL BE NEAR... ABILENE AT 715 PM CDT... TALPA AT 720 PM CDT... IVIE RESERVOIR NEAR CONCHO PARK MARINA...DUDLEY AT 725 PM CDT... NOVICE...HAMBY AT 730 PM CDT... SMALL HAIL TO ALMOST 3/4 INCH IN DIAMETER...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 750 PM CDT SAT MAY 28 2005 TXZ139-140-154-155-290145- BROWN TX-COLEMAN TX-MCCULLOCH TX-SAN SABA TX- 750 PM CDT SAT MAY 28 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT FOR COLEMAN...BROWN...MCCULLOCH AND SAN SABA COUNTIES... AT 746 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF COLEMAN TO 8 MILES NORTHWEST OF BRADY...MOVING EAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... ROCKWOOD AT 755 PM CDT... SANTA ANNA AT 805 PM CDT... ROCHELLE AT 815 PM CDT... PLACID AT 820 PM CDT... WINCHELL AT 825 PM CDT... BROOKESMITH...BANGS AT 830 PM CDT... SMALL HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 806 PM CDT SAT MAY 28 2005 TXZ154-168-170-290130- MASON TX-MCCULLOCH TX-MENARD TX- 806 PM CDT SAT MAY 28 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR MCCULLOCH...MENARD AND MASON COUNTIES... AT 801 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BRADY TO 14 MILES WEST OF MASON...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT BRADY AROUND 820 PM...AND NORTHERN MASON COUNTY THROUGH 830 PM. SMALL HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 854 PM CDT SAT MAY 28 2005 TXZ140-155-290300- BROWN TX-SAN SABA TX- 854 PM CDT SAT MAY 28 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT FOR BROWN AND SAN SABA COUNTIES... AT 851 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 40 MILES NORTH OF SAN SABA TO 8 MILES NORTHWEST OF SAN SABA...MOVING EAST AT 20 MPH. STRONG THUNDERSTORMS WILL IMPACT ZEPHYR...BLANKET...SPRING CREEK...AND SAN SABA THROUGH 915 PM CDT. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450152.